Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 218, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 12, 2001, 12:31 AM CDT for Andrew County, Buchanan County, Missouri. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 12, 2001, 12:31 AM CDT (05:31 UTC)
- Expired
- Jul 12, 2001, 1:15 AM CDT
- In force
- 44 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Andrew County, MO, Buchanan County, MO
The radar
The Pleasant Hill radar (KEAX), 127 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 12:45 AM CDT | Thunderstorm Wind 61 E | Savannah, MO | |
| Jul 12, 12:55 AM CDT | Thunderstorm Wind 52 E | St Joseph, MO | Widespread wind damage reported with many trees reported down. Tractor trailer blown over and roof partially blown off. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1503 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 571 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 24.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 120530 SVRMCI MOC003-021-120615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1231 AM CDT THU JUL 12 2001 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ANDREW COUNTY IN NORTHWEST MISSOURI NORTHEASTERN BUCHANAN COUNTY IN NORTHWEST MISSOURI THIS INCLUDES THE CITY OF ST JOSEPH * UNTIL 115 AM CDT * AT 1231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER AVENUE CITY...OR ABOUT 8 MILES NORTH OF ST JOSEPH...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROCHESTER AT 1240 AM CDT EASTERN AND NORTHERN SECTIONS OF ST JOSEPH AT 1240 AM CDT COSBY AT 1245 AM CDT EASTON AT 1250 AM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE QUARTER SIZE HAIL OR LARGER...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. LAT...LON 4000 9494 3969 9490 3965 9464 4003 9465 BUNTING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:29 PM CDT, 10 hours 2 minutes earlier.
Area forecast discussion, Jul 11, 2:29 PM CDT, 10 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 230 PM CDT TUE JUL 10 2001 AN INTERESTING FCST SCENARIO SETTING UP FOR THE NEXT COUPLE DAYS. THE MAIN QUESTIONS ARE WHERE THE CONVECTIVE COMPLEX WILL END UP AT. PERSISTENCE-WISE THE WRN CWA SHUD GET SOME ACTION AFTER MIDNIGHT. HOWEVER THE SFC FRNT IS A BIT FARTHER SOUTH TDY...AND VIS SAT WOULD MAYBE PUT INITIATION A LITTLE FARTHER EAST THAN YSTRDY. AM PLANNING ON GOING WITH LIKELY POPS IN WRN ZONES AND HIGH CHC IN ERN ZONES. LOWS TONITE SHUD BE RIGHT AROUND CURRNT DPT. COMPLEX SHUD BE DYING BY THE TIME IT GETS HERE...ALTHO ISOLATED SVR NOT OUT OF THE QUESTION. PRECIPITABLE WATER VALUES ARE HIGH...HOWEVER FFG IS STILL LOW FOR MAJORITY OF CWA EXCEPT FOR ONE COUNTY. HATE TO PUT OUT HEADLINES FOR ONE...SO WILL WORD ZONES FOR LOCALLY HEAVY RAINFALL. HIGHS TOMORROW ARE TOUGH. GUID HAS COME IN IN THE LOW TO MID 70S...AND IF IT RAINS MOST OF THE MORNING THAT IS POSSIBLE. H8 TEMPS DECREASE BY ABOUT 4 DEG FM TDY. WITH MUCH SUN AT ALL...FEEL WE WILL EXCEED GUID..WILL GO WITH CURRNT ZONES WHICH IS SLIGHTLY ABV. SFC BOUNDARY PROGGED TO MOVE MORE TO THE SOUTH TOMORROW...SHOVED ALONG BY OVERNITE TSRA. FEEL THAT THIS WILL PLACE MOST PCPN FARTHER SOUTH THAN TONITE. WILL PLAN ON TRENDING LOWER ON ONGOING POPS FOR THURS NITE...AND WILL GIVE ANOTHER MODEL RUN BEFORE REMOVING FROM NRN ZONES. SHUD SEE SOME SUN ON FRIDAY. EVEN WITH COOLER BOUNDARY LAYER TEMPS...JULY SUN SHUD PUT US INTO THE LOWER 80S. SW H5 RIDGE TRIES TO BUILD EAST AGAIN AND WILL KEEP EXTENDED DRY. .EAX...NONE. LVQ
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 1:17 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Ray | 58 min |
| Jul 12, 1:46 AM CDT | Severe Thunderstorm Warning | EAX | Clay | 44 min |
| Jul 12, 2:11 AM CDT | Severe Thunderstorm Warning | EAX | Jackson, Lafayette | 64 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.